How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Chip Your Own Question
Dr. Chip
Dr. Chip, Doctor (MD)
Category: Health
Satisfied Customers: 26782
Experience:  Over 20 yrs of Family Practice
18722459
Type Your Health Question Here...
Dr. Chip is online now
A new question is answered every 9 seconds

I am 60 years old and lately I am losing my hair. I am afraid

Customer Question

I am 60 years old and lately I am losing my hair. I am afraid I will be bald! At this time it is not extreme lose but I notice alot of thinning and when I do my hair I notice it laying in the sink. It has thinned out mostly around the front sides and top. I am in good health otherwise and am not on any meds and do take biotin in hopes it will help. What could be some of the causes of this?
Submitted: 3 years ago.
Category: Health
Expert:  Dr. Chip replied 3 years ago.
Sorry for the delay--I just got on line. How are your nails and skin and do you have any problems with fatigue or weight gain?
Customer: replied 3 years ago.
nails and skin are dry and have always been dry. I live in Montana so that is a common problem. Although my feet are extremely dry and crack alot and need constant attention. This has been a problem all my life
Expert:  Dr. Chip replied 3 years ago.
OK--how's your scalp--any itching, scaling, redness?
Customer: replied 3 years ago.
None of that and also no weight gain.
Customer: replied 3 years ago.
I need to go to a meeting so will have to continue this a bit later
Expert:  Dr. Chip replied 3 years ago.
OK. While this could just be just alopecia--a temporary problem with hair loss--I would suggest you get your thyroid function tested along with vitamin A and E levels, and I would check you for anemia and low iron levels since any of these could be the problem. It would be best to see a dermatologist about this since for alopecia, minoxidil and Propecia are medications that can help

Related Health Questions